MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1315-01-S
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: st.Jude medical-abbott sl0 sheath.St.Jude medical-abbott agilis l curve sheath.(b)(4) are related to the same incident.
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a bipolar ablation procedure (with 2 catheters) for ventricular tachycardia with a thermocool sf nav catheter and a thermocool smarttouch uni-directional sf catheter and suffered a cardiac tamponade requiring pericardiocentesis.Two hours post-procedure, a tamponade was detected.Pericardiocentesis yielded an unknown amount of fluid.Patient did not require extended hospitalization as a result of this adverse event.Patient fully recovered.There were no factors cited that may have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.Transseptal puncture was performed with an unspecified needle and a st.Jude medical-abbott sl0 sheath.Sheath in use was a st.Jude medical-abbott agilis l curve.Generator parameters included power control mode with power up to 30 watts (not titrated) and impedance up to 150-160 ohms.Overall ablation time was 7.5 minutes.Last ablation cycle time was 10 seconds.Irrigated catheter flow was set at 15 ml/min for both catheters.Patient received anticoagulant (heparin) during the procedure with activated clotting time maintained between 250-300 seconds.There is no information regarding spi value.Smarttouch catheter was not in close proximity to another catheter.Smarttouch catheter was zeroed after the initial warm-up phase post catheter connection to the carto 3 patient interface unit.Carto 3 system did indicate to re-zero the catheter.There were no errors reported on any bwi equipment during the procedure.
 
Additional Manufacturer Narrative
On (b)(6) 2017, we learned that the manufacturing/expiry dates provided in the original device history record review were incorrect.These dates, and the associated udi number, have been corrected.Manufacturer¿s reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6347540
Report Number9673241-2017-00134
Device Sequence Number16538431
Product Code LPB
UDI-Device Identifier10846835009231
UDI-Public(01)10846835009231(11)150813(17)180731(10)17292144L
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberD-1315-01-S
Device Catalogue NumberD131501
Device Lot Number17292144L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age72 YR
Patient Weight65